MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48231326
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon had some negative experiences with the screwdriver and the polyaxial closed head screws in a recent surgery.For the closed head polyaxial screw, he experienced a stripped set screw during final tightening.For the screwdriver he experienced stripping and breaking of the t25 torx drive geometry during screw insertion.
 
Additional Manufacturer Narrative
Method: complaint history review, risk assessment.Result: the customer reported event was confirmed via correspondence.No adverse consequences or surgical delays were reported.The surgeon was informed that the stripping of the iliac screwdriver is a result of high density bone in the ilium in combination with under-sized tapping of the hole.It was recommended to tap closer to size especially with patients with hard bone.The cause is a combination of high density bone with under sized tapping of the screw hole.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ILIAC SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7199460
Report Number0009617544-2018-00012
Device Sequence Number11029285
Product Code LXH
UDI-Device Identifier07613327265279
UDI-Public(01)07613327265279
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48231326
Device Catalogue Number48231326
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1